Alert archive / California / Wind Advisories in 2008
Wind Advisory 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 24, 2008, 1:59 PM PST for 10 counties in California. It took effect at Jan 24, 2008, 8:40 PM PST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2008, 1:59 PM PST (21:59 UTC)
- In effect from
- Jan 24, 2008, 8:40 PM PST
- Expired
- Jan 26, 2008, 3:40 AM PST
- In force
- 31 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 35 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 242159 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 159 PM PST THU JAN 24 2008 CAZ006-505-508-509-511-512-514-515-517-250600- /O.NEW.KMTR.WI.Y.0006.080125T0900Z-080126T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 159 PM PST THU JAN 24 2008 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MONTEREY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY. ASSOCIATED WITH THE UPPER LOW OFF THE CENTRAL CALIFORNIA COAST AND AN ASSOCIATED SURFACE FRONT...GUSTY SOUTH WIND IS EXPECTED FOR THE SAN FRANCISCO BAY AREA...CENTRAL COAST...AND INLAND HILLS FOR MUCH OF FRIDAY. BY THE VERY EARLY MORNING HOURS ON FRIDAY WINDS WILL REACH UP TO 40 MPH WITH HIGHER GUSTS ALONG THE COASTAL SECTIONS OF THE SAN FRANCISCO BAY AREA AND CENTRAL CALIFORNIA... ESPECIALLY SOUTH OF PT. REYES. ALSO INLAND HILLS FROM THE EAST BAY AND SOUTH TO THE SANTA LUCIA MOUNTAINS WILL HAVE SIMILAR GUSTY WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND ESPECIALLY CONSIDERING RAIN-SLICKED ROADS ACCOMPANYING THE GUSTY WIND. USE EXTRA CAUTION. $$ GUDGEL
5 follow-up statements
000 WWUS76 KMTR 250440 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 840 PM PST THU JAN 24 2008 CAZ516-518-251400- /O.EXA.KMTR.WI.Y.0006.080125T0900Z-080126T0000Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 840 PM PST THU JAN 24 2008 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MONTEREY HAS ISSUED A WIND ADVISORY FOR THE MOUNTAINS OF SAN BENITO COUNTY...MOUNTAINS OF INTERIOR MONTEREY COUNTY...AND THE VALLEYS OF SOUTHERN MONTEREY COUNTY. THE ADVISORY IS IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY. A STRONG STORM DEVELOPING OFF THE CALIFORNIA COAST WILL PRODUCE WINDY CONDITIONS LATE THURSDAY NIGHT INTO FRIDAY. SOUTHEAST WINDS WILL BEGIN TO INCREASE LATE THURSDAY EVENING...AND BECOME STRONG AND GUSTY BY EARLY FRIDAY MORNING. SOUTHEAST WINDS OF 15 TO 30 MPH WILL DEVELOP BY DAYBREAK FRIDAY WITH GUSTS AS HIGH AS 45 MPH LIKELY. STRONGEST WINDS ARE EXPECTED IN THE SALINAS VALLEY. WINDS WILL DECREASE BY LATE FRIDAY AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY COMBINED WITH RAIN-SLICKED ROADS WHICH WILL COINCIDE WITH THE STRONG WINDS. USE EXTRA CAUTION. $$ CAZ006-505-508-509-511-512-514-515-517-251400- /O.CON.KMTR.WI.Y.0006.080125T0900Z-080126T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 840 PM PST THU JAN 24 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY FOR MUCH OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA... A STRONG STORM DEVELOPING OFF THE CALIFORNIA COAST WILL PRODUCE WINDY CONDITIONS LATE THURSDAY NIGHT INTO FRIDAY. SOUTHEAST WINDS WILL BEGIN TO INCREASE LATE THURSDAY EVENING...AND BECOME STRONG AND GUSTY BY EARLY FRIDAY MORNING. SOUTHEAST WINDS OF 20 TO 30 MPH WILL DEVELOP BY DAYBREAK FRIDAY WITH GUSTS AS HIGH AS 50 MPH LIKELY. STRONGEST WINDS ARE EXPECTED ALONG THE COAST SOUTH OF POINT REYES...IN THE COASTAL HILLS...AND IN THE NORTHERN SALINAS VALLEY. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY COMBINED WITH RAIN-SLICKED ROADS WHICH WILL COINCIDE WITH THE STRONG WINDS. USE EXTRA CAUTION. $$ DYKEMA
000 WWUS76 KMTR 251213 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 413 AM PST FRI JAN 25 2008 CAZ006-505-508-509-511-512-514>518-252015- /O.CON.KMTR.WI.Y.0006.000000T0000Z-080126T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 413 AM PST FRI JAN 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A POWERFUL STORM SYSTEM WILL BRING STRONG SOUTH TO SOUTHEAST WINDS TO MUCH OF THE SAN FRANCISCO AND MONTEREY BAY AREAS THIS MORNING INTO EARLY AFTERNOON. THE STRONGEST WINDS IN THE NORTH BAY WILL OCCUR THIS MORNING...WITH GUSTY SOUTHEAST WINDS CONTINUING MUCH OF THE DAY IN THE SOUTH BAY VALLEYS AND ALONG THE MONTEREY PENINSULA. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO 45 MPH ALONG THE COAST AND VALLEYS. GUSTS TO 50 MPH ARE POSSIBLE IN THE EAST BAY HILLS AND SANTA CRUZ MOUNTAINS. THESE GUSTS IN COMBINATION WITH RECENT PRECIPITATION AND TODAYS HEAVY RAINS HAVE THE CAPABILITY TO BRING DOWN TREES AND POWER LINES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY COMBINED WITH RAIN-SLICKED ROADS WHICH WILL COINCIDE WITH THE STRONG WINDS. BE SURE TO SECURE ANY LOOSE OBJECTS AROUND YOUR HOUSE TO PREVENT THEM FROM BECOMING FLYING PROJECTILES. $$ SOROKA
000 WWUS76 KMTR 251838 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1038 AM PST FRI JAN 25 2008 CAZ006-505-509-512-514-515-517-260015- /O.EXT.KMTR.WI.Y.0006.000000T0000Z-080127T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 1038 AM PST FRI JAN 25 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST SATURDAY ALONG THE IMMEDIATE COAST AND COASTAL HILLS FROM SONOMA COUNTY SOUTHWARD THROUGH MONTEREY COUNTY INCLUDING THE SANTA CRUZ MOUNTAINS. THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4 PM SATURDAY FOR AREAS ALONG THE COAST INCLUDING THE COASTAL HILLS. SOUTHERLY SUSTAINED WINDS BETWEEN 20 AND 35 MPH WILL BE COMMON WITH GUSTS OF 45 TO 55 MPH POSSIBLE. THE WIND SPEEDS WILL LIKELY BE ERRATIC AND BECOME LIGHT AT TIMES. HOWEVER WITH THE STORM STAYING OFF THE COAST FOR THE NEXT 24 TO 30 HOURS THE POTENTIAL FOR STRONG AND DAMAGING WINDS ALONG THE COAST AND IN THE COASTAL HILLS WILL CONTINUE. THESE GUSTS IN COMBINATION WITH RECENT PRECIPITATION AND TODAYS HEAVY RAINS HAVE THE CAPABILITY TO BRING DOWN TREES AND POWER LINES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY COMBINED WITH RAIN-SLICKED ROADS WHICH WILL COINCIDE WITH THE STRONG WINDS. BE SURE TO SECURE ANY LOOSE OBJECTS AROUND YOUR HOUSE TO PREVENT THEM FROM BECOMING FLYING PROJECTILES. $$ CAZ508-511-516-518-260000- /O.CON.KMTR.WI.Y.0006.000000T0000Z-080126T0000Z/ SAN FRANCISCO BAY SHORELINE-EAST BAY HILLS AND DIABLO RANGE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 1038 AM PST FRI JAN 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A POWERFUL STORM SYSTEM WILL CONTINUE TO BRING STRONG SOUTH TO SOUTHEAST WINDS TO MUCH OF THE SAN FRANCISCO AND MONTEREY BAY AREAS THROUGH THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO 45 MPH ALONG THE COAST AND VALLEYS. GUSTS TO 50 MPH ARE POSSIBLE IN THE EAST BAY HILLS AND SANTA CRUZ MOUNTAINS. THESE GUSTS IN COMBINATION WITH RECENT PRECIPITATION AND TODAYS HEAVY RAINS HAVE THE CAPABILITY TO BRING DOWN TREES AND POWER LINES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY COMBINED WITH RAIN-SLICKED ROADS WHICH WILL COINCIDE WITH THE STRONG WINDS. BE SURE TO SECURE ANY LOOSE OBJECTS AROUND YOUR HOUSE TO PREVENT THEM FROM BECOMING FLYING PROJECTILES. $$
000 WWUS76 KMTR 260006 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 406 PM PST FRI JAN 25 2008 CAZ508-516-260115- /O.EXP.KMTR.WI.Y.0006.000000T0000Z-080126T0000Z/ SAN FRANCISCO BAY SHORELINE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 406 PM PST FRI JAN 25 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... BY LATE FRIDAY AFTERNOON WINDS HAD BEGUN TO DECREASE NEAR THE SAN FRANCISCO BAY AND IN THE VALLEYS OF SOUTHERN MONTEREY COUNTY. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE IN THESE AREAS. BRIEF PERIODS OF GUSTY WINDS WILL CONTINUE THROUGH THE WEEKEND. $$ CAZ511-518-261200- /O.EXT.KMTR.WI.Y.0006.000000T0000Z-080127T0000Z/ EAST BAY HILLS AND DIABLO RANGE- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 406 PM PST FRI JAN 25 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY FOR THE EAST BAY HILLS AND THE DIABLO RANGE...AS WELL AS THE MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTIES... THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4 PM PST SATURDAY FOR THE EAST BAY HILLS SOUTH THROUGH THE MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTIES. THIS ADVISORY INCLUDES PINNACLES NATIONAL MONUMENT. SOUTHEAST WINDS BETWEEN 20 AND 30 MPH WILL BE COMMON WITH GUSTS OF 40 TO 50 MPH LIKELY THROUGH SATURDAY AFTERNOON. WIND SPEEDS WILL BE HIGHLY VARIABLE AND BECOME MUCH LIGHTER AT TIMES. HOWEVER WITH THE STORM FORECAST TO REMAIN OFF THE COAST FOR THE NEXT 24 HOURS...THE POTENTIAL FOR STRONG AND DAMAGING WINDS WILL CONTINUE. THESE GUSTS IN COMBINATION WITH RECENT PRECIPITATION AND TODAYS HEAVY RAINS HAVE THE CAPABILITY TO BRING DOWN TREES AND POWER LINES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY COMBINED WITH RAIN-SLICKED ROADS WHICH WILL COINCIDE WITH THE STRONG WINDS. $$ CAZ006-505-509-512-514-515-517-261200- /O.CON.KMTR.WI.Y.0006.000000T0000Z-080127T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 406 PM PST FRI JAN 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM SATURDAY FOR ALL COASTAL AREAS OF THE SAN FRANCISCO BAY AREA...COASTAL AREAS OF THE MONTEREY BAY AREA...THE SANTA CRUZ MOUNTAINS...AND THE NORTHERN SALINAS VALLEY. SOUTHEAST WINDS BETWEEN 20 AND 30 MPH WILL BE COMMON WITH GUSTS OF 40 TO 50 MPH LIKELY THROUGH SATURDAY AFTERNOON. WIND SPEEDS WILL BE HIGHLY VARIABLE AND BECOME MUCH LIGHTER AT TIMES. HOWEVER WITH THE STORM FORECAST TO REMAIN OFF THE COAST FOR THE NEXT 24 HOURS...THE POTENTIAL FOR STRONG AND DAMAGING WINDS WILL CONTINUE. STRONG WIND GUSTS IN COMBINATION WITH RECENT HEAVY RAINS HAVE THE CAPABILITY TO BRING DOWN TREES AND POWER LINES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY COMBINED WITH RAIN-SLICKED ROADS WHICH WILL COINCIDE WITH THE STRONG WINDS. $$ DYKEMA
000 WWUS76 KMTR 261140 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 340 AM PST SAT JAN 26 2008 ...WIND ADVISORY HAS BEEN CANCELLED... CAZ006-505-509-511-512-514-515-517-518-261245- /O.CAN.KMTR.WI.Y.0006.000000T0000Z-080127T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 340 AM PST SAT JAN 26 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT FOR PORTIONS OF THE SAN FRANCISCO AND MONTEREY BAY REGION. THE MAIN FRONTAL BAND AND ASSOCIATED LOW PRESSURE ARE DRIFTING FURTHER AWAY FROM THE NORTHERN CALIFORNIA COAST. A FEW WIND GUSTS TO 45 MPH WILL STILL BE POSSIBLE TODAY MAINLY ALONG THE IMMEDIATE COAST AND IN THE COASTAL HILLS BUT WIDE SPREAD STRONG WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 9:52 AM PST, 4 hours 7 minutes earlier.
Area forecast discussion, Jan 24, 9:52 AM PST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
952 AM PST THU JAN 24 2008
UPDATED AVIATION
...SNOW ADVISORY POSTED FOR ELEVATIONS ABOVE 2000 FEET TODAY...
...HEAVY RAIN LIKELY FRIDAY AND SATURDAY...
.DISCUSSION...THE CLOSED AND COLD UPPER LOW CURRENTLY AT N37/W125
CONTINUING TO PROVIDE UPLIFT AND MOISTURE OVER THE CENTRAL COAST
FORECAST AREA. GIVEN H10-H5 THICKNESS VALUES OF 531DM AND H7 TEMPS
BELOW -12C WITH THE LOW UPDATED WEATHER GRIDS AND ZONES TO REFLECT
SNOW ACCUMULATIONS TODAY AT AND ABOVE 2000 FEET MSL FOR NORTH BAY
MTNS...EAST BAY MTNS...SANTA CRUZ MTNS...SANTA LUCIA MTNS...AND
COASTAL RANGE MTNS. SLIGHT THICKNESS RISES HAVE LED TO ADJUSTMENT OF
SNOW LEVELS ALSO FOR TONIGHT DOWN TO 3000 FEET. FURTHERMORE H5
TEMPS OF -32C WITH THE LOW CENTER EXPECTED TO PUSH UNSTABLE LAPSE
RATES. WITH AFTERNOON BREAKS IN SHOWER ACTIVITY...SCATTERED
THUNDERSTORMS EXPECTED WITH AFTERNOON HEATING. CURRENT RADAR
ALREADY DEPICTING 45DBZ ECHOES JUST OFF MONTEREY PENINSULA FROM THE
SSW.
DIFFERENT RUNS OF SAME MODEL...SPECIFICALLY GFS...INDICATING SOME
REFORMATION AND ULTIMATE RETROGRESSION OF THE CLOSED LOW CENTER
TONIGHT ALONG W130. THIS WILL RESULT IN THE AFOREMENTIONED RISE IN
THE FREEZING LEVEL AND CONTINUED MODERATION OF THE TEMPERATURES
ALOFT INTO SATURDAY. MOISTURE CONVEYOR MOVES SLIGHTLY NORTHWARD
HITTING MORE TOWARD THE CENTRAL PART OF THE FORECAST AREA...AROUND
S.F.BAY LATE FRIDAY AND SATURDAY. THE CONTINUED MOIST AIRMASS ALONG
WITH DYNAMICS AND OROGRAPHICS WILL ENHANCE PRECIPITATION ALONG THE
SOUTHWEST SLOPES. OBSERVED PRECIPITATION AMOUNTS OVER THE LAST FEW
DAYS RUNNING 3/4 TO 1.5...AND FORECAST AMOUNTS UP TO 3-7 MORE
RAIN OVER THE NEXT 3 DAYS...HYDROLOGIC PROBLEMS ARE LIKELY FOR
CENTRAL COAST STREAMS. FURTHER STATEMENTS WILL BE ISSUED LATE TODAY
IN REGARD TO THE ANTICIPATED PROBLEMS.
HEAVY RAINS AND GUSTY SOUTHERLY WINDS TO CONTINUE INTO SATURDAY
BEFORE THIS LOW MOVES TO THE SOUTH AND EAST. SHOWERY CONDITIONS WILL
CONTINUE ACROSS THE DISTRICT THROUGH SUNDAY...HOWEVER...AS THE MAIN
UPPER TROUGH REMAINS OVER THE WEST. A DECREASED SHOWER THREAT IS
INDICATED FOR THE FIRST OF NEXT WEEK PER MEDIUM RANGE MODEL
SOLUTIONS AS HIGH PRESSURE BUILDS STRONGLY ALONG THE WEST COAST AT
THAT TIME. TIMING WILL VARY WITH LESS CONFIDENCE AT THE EXTENDED
PERIOD BUT ANOTHER WEATHER SYSTEM MOVES THROUGH THE AREA AT MIDWEEK.
&&
.AVIATION...MOSTLY MVFR TO LOW VFR CONDITIONS WILL PREVAIL ACROSS
THE AREA TODAY. EXPECT SHOWERS TO CONTINUE AS UPPER LEVEL LOW REMAINS
POSITIONED OFF OF THE CENTRAL CALIFORNIA COAST. UNSTABLE AIRMASS
ASSOCIATED WITH THIS UPPER LOW WILL PROVIDE A SUITABLE ENVIRONMENT
FOR SCATTERED THUNDERSTORMS TO DEVELOP. WINDS WILL GENERALLY BE
SOUTHEASTERLY AND INCREASE TONIGHT AS ANOTHER SYSTEM MOVES IN FROM
THE N.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDY...SCA SAN FRANCISCO BAY FOR WINDS.
&&
PUBLIC FORECAST: GUDGEL
AVIATION/MARINE: SMITH
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 24, 8:35 AM PST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 835 AM PST THU JAN 24 2008 CAZ507-511-512-517-518-251400- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 835 AM PST THU JAN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HILLS AND MOUNTAINS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...THURSDAY A COLD LOW PRESSURE SYSTEM WILL SLIDE ACROSS THE BAY AREA THURSDAY...BRINGING PERIODS OF PRECIPITATION. SOME SNOW WILL FALL AS LOW AS 1500 FEET...WITH MOST ACCUMULATIONS AT 2000 FEET AND ABOVE. BY EVENING...SOME AREAS ABOVE 2000 FEET WILL ACCUMULATE BETWEEN 3 AND 6 INCHES OF SNOW. * SNOW ADVISORY..............SEE WWUS46 KMTR - WSWMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAIN WILL BE POSSIBLE FRIDAY THROUGH SATURDAY WHEN LOCALIZED FLOODING WILL BE POSSIBLE ESPECIALLY IN THE MOUNTAINS OF MONTEREY AND SANTA CRUZ COUNTIES. RAIN TOTALS MAY EXCEED 6 INCHES IN THE WETTEST MOUNTAINS. THE HEAVIEST RAIN IS EXPECTED SOUTH OF THE SAN FRANCISCO BAY AREA WITH THIS EVENT. IN ADDITION SOUTHERLY WINDS FROM 20 TO 35 MPH WILL BE POSSIBLE FRIDAY THROUGH SATURDAY AND COULD BRING DOWN WEAKENED TREES OR POWER LINES. RAIN WILL LINGER THROUGH SUNDAY BEFORE SOME DRYING ARRIVES BY EARLY NEXT WEEK. STAY TUNED FOR THE LATEST STATEMENTS REGARDING THE UPCOMING WET WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. PLEASE REPORT ANY SNOW ACCUMULATIONS. CAZ006-505-506-508>510-513>516-PZZ530-251400- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 835 AM PST THU JAN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS...COAST AND URBAN AREAS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS .DAY ONE...THURSDAY PERIODS OF RAIN WILL CONTINUE TODAY...WITH THE CHANCE FOR AN ISOLATED THUNDERSTORM. ANY THUNDERSTORM MAY CONTAIN SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAIN WILL BE POSSIBLE FRIDAY THROUGH SATURDAY WHEN LOCALIZED FLOODING WILL BE POSSIBLE ESPECIALLY IN THE MOUNTAINS OF MONTEREY AND SANTA CRUZ COUNTIES. RAIN TOTALS MAY EXCEED 6 INCHES IN THE WETTEST MOUNTAINS. THE HEAVIEST RAIN IS EXPECTED SOUTH OF THE SAN FRANCISCO BAY AREA WITH THIS EVENT. IN ADDITION SOUTHERLY WINDS FROM 20 TO 35 MPH WILL BE POSSIBLE FRIDAY THROUGH SATURDAY AND COULD BRING DOWN WEAKENED TREES OR POWER LINES. RAIN WILL LINGER THROUGH SUNDAY BEFORE SOME DRYING ARRIVES BY EARLY NEXT WEEK. STAY TUNED FOR THE LATEST STATEMENTS REGARDING THE UPCOMING WET WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. PLEASE REPORT ANY SNOW ACCUMULATIONS. SOROKA
In the hours before
Local storm report, Jan 24, 9:22 AM PST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
922 AM PST THU JAN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM SNOW 4 SSW CAMPBELL 37.23N 121.99W
01/24/2008 M4.0 INCH SANTA CLARA CA TRAINED SPOTTER
MEASURED AT 3000 FEET. 4 INCHES NEW. 12 INCHES ON GROUND.
0913 AM SNOW 12 SE CARMEL VALLEY VIL 36.35N 121.59W
01/24/2008 E6.0 INCH MONTEREY CA PUBLIC
MEASURED AT 3500 FEET. 6 INCHES NEW. 24 INCHES ON GROUND.
&&
STEVE ANDERSONThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 8:06 AM PST | Snow Advisory | MTR | Monterey, San Benito, San Mateo, Santa Clara, Santa Cruz | 23 hr |
| Jan 24, 1:34 PM PST | Flood Watch | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 36 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.